Thinking over the Goldbach conjecture solution from a probabilistic point of view

Authors

  • Rosario D'Amico Banca Monte dei Paschi di Siena SPA

DOI:

https://doi.org/10.23755/rm.v54i0.1662

Keywords:

Goldbach's conjecture, Prime number, Probability,

Abstract

This paper aims to provide a set of considerations that allow us to see a possible solution to the problematic issue of Goldbach's "strong" conjecture, which amounts to asserting that any even natural number greater than 2 can be written as the sum of two prime numbers that are not necessarily distinct. Specifically, we will show mathematically that a hypothetical scenario in which no even composite number exists as a sum of two primes is impossible. This will be done by adopting a probabilistic method much simpler than the arithmetical attempts already present in literature.

References

M. BANESCU, On the function π(x), Analele ştiinţifice ale Universităţii "Ovidius" Constanţa. Seria Matematică, vol. 22(1), 2014, pp. 25-33. DOI:10.2478/auom-2014-0002.

T. BAYES & R. PRICE (1763). "An Essay towards solving a Problem in the Doctrine of Chance. By the late Rev. Mr. Bayes, communicated by Mr. Price, in a letter to John Canton, A.M.F.R.S." Philosophical Transactions of the Royal Society of London. 53: 370 –18 doi:10.1098/rstl.1763.0053

P. BONAVOGLIA, 1 è un numero primo, in http://www.crittologia.eu/mate/1_primo.html.

R. D’AMICO (2023), Probabilistic puzzle: toward a solution of Goldbach’s conjecture? in Journal of Mathematical Economics and Finance, [S.l.], vol. 9, n .2, p. 51- 65, dec. 2023. ISSN 2458-0813. Available at: https://doi.org/10.14505/jmef.v9.2(17).04 https://journals.aserspublishing.eu/jmef/article/view/8311 .

M. DU SAUTOY (2003), The Music of the Primes, tr.it. L’enigma dei numeri primi. L’ipotesi di Riemann, il più grande mistero della matematica, Biblioteca Univ. Rizzoli, Milano, 2005.

J. RICHSTEIN, Verifying the Goldbach conjecture up to 4.1014, Mathematics of Computation, vol. 70, no. 236, pp. 1745-1749, July 2000.

N. SHELDON, A Statistician’s Approach to Goldbach’s Conjecture, Teaching Statistics, vol.25, n.1, pp. 12-13, Spring 2003, https://doi.org/10.1111/1467-9639.00108.

G. ZWIRNER, L. SCAGLIANTI, Itinerari nella matematica, vol. 2, CEDAM, Padova, 1990.

Downloads

Published

2025-07-16

Issue

Section

Volume 54-2025